Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 118, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 16, 2011, 8:10 PM MDT for Las Animas County, Colorado. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2011, 8:10 PM MDT (02:10 UTC)
- Expired
- Aug 16, 2011, 8:28 PM MDT
- In force
- 18 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 2135 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
975 WUUS55 KPUB 170210 SVRPUB COC071-170245- /O.NEW.KPUB.SV.W.0118.110817T0210Z-110817T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 810 PM MDT TUE AUG 16 2011 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 845 PM MDT * AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF TYRONE...OR 28 MILES NORTHEAST OF TRINIDAD...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... TYRONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3740 10404 3733 10436 3758 10443 3764 10422 TIME...MOT...LOC 0210Z 338DEG 10KT 3753 10429 WIND...HAIL 60MPH 1.00IN $$
2 follow-up statements
385 WWUS55 KPUB 170219 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 819 PM MDT TUE AUG 16 2011 COC071-170245- /O.CON.KPUB.SV.W.0118.000000T0000Z-110817T0245Z/ LAS ANIMAS CO- 819 PM MDT TUE AUG 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LAS ANIMAS COUNTY UNTIL 845 PM MDT... AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF TYRONE...OR 28 MILES NORTHEAST OF TRINIDAD...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... TYRONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3759 10434 3762 10426 3740 10404 3735 10428 TIME...MOT...LOC 0220Z 317DEG 9KT 3752 10426 WIND...HAIL 60MPH 1.00IN $$
235 WWUS55 KPUB 170228 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 828 PM MDT TUE AUG 16 2011 COC071-170238- /O.CAN.KPUB.SV.W.0118.000000T0000Z-110817T0245Z/ LAS ANIMAS CO- 828 PM MDT TUE AUG 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3759 10434 3762 10426 3740 10404 3735 10428 TIME...MOT...LOC 0228Z 317DEG 9KT 3753 10424 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:07 PM MDT, 5 hours 3 minutes earlier.
Area forecast discussion, Aug 16, 3:07 PM MDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 307 PM MDT TUE AUG 16 2011 .SHORT TERM... (TONIGHT AND WEDNESDAY) METEOROLOGICAL ISSUES FOR TONIGHT AND WEDNESDAY INCLUDE THUNDERSTORM POTENTIAL AND TEMPERATURES. CWFA CURRENTLY GRACED BY VARIABLE CLOUDS...INCLUDING A FEW STRONG THUNDERSTORMS OVER BACA COUNTY AND JUST NORTH OF NORTHERN EL PASO COUNTY. IN ADDITION...NORTHERLY SURGE HAS PUSHED INTO NORTHEASTERN NEW MEXICO WITH EAST-NORTHEASTERLY WINDS GUSTING TO NEAR 30 MPH AT TIMES...ESPECIALLY OVER PORTIONS OF THE INTERSTATE 25 CORRIDOR AND THE SOUTHEASTERN COLORADO PLAINS. AFTERNOON TEMPERATURES HAVE CLIMBED INTO THE MID TO UPPER 90S OVER THE SOUTHEASTERN PLAINS...80S IN THE SAN LUIS VALLEY AND 50S TO 70S OVER THE HIGHER TERRAIN AREAS. MID-AFTERNOON CAPES RUNNING GENERALLY UNDER 1000 J/KG IN COMBINATION WITH LOCALIZED LIS OF -4C AND 0 TO 6 KM SHEARS NEARING 40 KNOTS AT TIMES...ESPECIALLY NORTHERN SECTIONS. LATEST SHORT RANGE MODELS SUGGEST THAT SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BE NOTED OVER THE FORECAST DISTRICT THIS EVENING WITH PRECIPITATION DECREASING RATHER MARKEDLY THEREAFTER... ESPECIALLY AFTER MIDNIGHT. GUSTY WINDS...SMALL HAIL AND BRIEF PERIODS OF INTENSE RAINFALL SHOULD BE NOTED WITH THE STRONGEST STORMS THIS EVENING. ALSO LOCALIZED AREAS OF LOW CLOUDS AND EVEN SOME PATCHY FOG MAY BE NOTED LATER TONIGHT OVER EASTERN SECTIONS...ESPECIALLY BETWEEN 09Z AND 15Z WEDNESDAY. SPEAKING OF WEDNESDAY...PROJECT THAT ISOLATED TO SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL RETURN TO THE FORECAST DISTRICT. INCREASED CHANCES OF SEVERE WEATHER IS ANTICIPATED AS COMPARED TO TODAY...ESPECIALLY EASTERN SECTIONS THANKS TO PROJECTED LOCALIZED CAPES NEARING 2300 J/KG...LOCALIZED LIS OF -7C AND 0 TO 6 KM BULK SHEARS BETWEEN 40 AND 50 KNOTS...ONCE AGAIN FAVORING NORTHERN SECTIONS. LATEST SPC DAY2 CONVECTIVE OUTLOOK FOR WEDNESDAY INCLUDES NORTHEASTERN PORTIONS OF OUR CWFA IN THEIR DISCUSSION. FINALLY...MAXIMUM TEMPERATURES ON WEDNESDAY SHOULD RUN A CATEGORY OR TWO COOLER(ESPECIALLY EASTERN SECTIONS) THAN MAXIMUMS NOTED THIS AFTERNOON. .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) THE UPR RIDGE WL GENERALLY BE CENTERED OVR NM WEDNESDAY NIGHT THROUGH THU...THEN BEING PUSHED A BIT SOUTHWARD FOR FRI. COULD SEE SOME LINGERING TSTMS/SHOWERS OVR THE FAR SERN PLAINS THRU THE LATE NIGHT HRS WED NIGHT OVR THE FAR SERN PLAINS...BUT MOSTLY ENDING BEFORE 12Z THU. THU THEN LOOKS A BIT DRIER WITH MOST OF THE AFTERNOON AND EVENING SHOWER/TSTM ACTIVITY CONCENTRATED OVR THE SW MTS AND THE SANGRES AND LITTLE CHANCE FOR CONVECTION OVR THE SERN PLAINS. TEMPS THU LOOK QUITE WARM...WITH SOME 100 DEGREE READINGS EXPECTED. FRI A SHRTWV TROF MOVES ACRS THE STATE AND IT LOOKS LIKE A FRONT MAY STALL OVR THE NERN PART OF THE STATE...MAYBE ALONG THE PALMER DVD. WITH THE MONSOON PLUME STREAMING OVR THE AREA FRI...THERE SHOULD BE A BETTER CHANCE FOR PCPN...ESPECIALLY THE SERN PLAINS...WITH AT LEAST SCT ACTIVITY OVR THE MTS AGAIN. SAT AND SUN THE UPR RIDGE WL BE CENTERED OVR TX WITH MONSOON MSTR STILL STREAMING INTO PORTIONS OF THE CWA ON THE BACK SIDE OF THE RIDGE. THE GFS KEEPS MOST OF THE SHOWER/STORM ACTIVITY OVR AND NR THE HYR TRRN SAT SO WL HAVE THE HIGHEST POPS IN THESE AREAS...BUT CANNOT RULE OUT ISOLD POPS OVR THE SERN PLAINS. SUN A FRONT IS EXPECTED TO MOVE INTO THE SERN PLAINS WITH THE PASSING OF AN UPR TROF WELL TO OUR NORTH. POPS ON SUN LOOK LIKE THEY MAY BE A LITTLE MORE ISOLD. MON THE UPR RIDGE SHIFTS WESTWARD INTO WRN TX/ERN NM AND IT LOOKS LIKE WE GET A LITTLE DRIER FOR MON AND TUE. WILL GENERALLY GO WITH ISOLD POPS...KEEPING THE HIGHEST CHANCES OVR THE HYR TRRN. && .AVIATION... SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER THE AREA...ALLOWING MVFR CONDITIONS AT TIMES AS WELL AS LOCALIZED IFR/LIFR CONDITIONS DUE TO CEILINGS AND VISIBILITIES. THUNDERSTORM ACTIVITY IS EXPECTED TO END AROUND 05Z/17TH. IN ADDITION...SOME LOW CLOUDS AND EVEN PATCHY FOG ARE ANTICIPATED IN THE VICINITY OF THE KCOS AND KPUB TAF SITES...ESPECIALLY BETWEEN 09Z AND 15Z WEDNESDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 77/28
Hazardous weather outlook, Aug 16, 3:18 PM MDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 318 PM MDT TUE AUG 16 2011 COZ058>089-093>099-172130- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 318 PM MDT TUE AUG 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON AND TONIGHT WITH THE HIGHEST COVERAGE OF STORMS OVER THE EASTERN MOUNTAINS AND PLAINS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...ESPECIALLY IN THE VICINITY AND NORTH OF THE ARKANSAS RIVER. PRIMARY STORM THREATS THIS AFTERNOON AND TONIGHT WILL BE LOCALLY HEAVY RAIN...GUSTY OUTFLOW WINDS...LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASED LOW LEVEL MOISTURE WILL PROVIDE THE FUEL FOR MORE WIDESPREAD CONVECTION WEDNESDAY...ESPECIALLY ACROSS THE EASTERN PLAINS. ALL STORMS ON WEDNESDAY WILL BE CAPABLE OF CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. NORTH OF HIGHWAY 50 AND EAST OD INTERSTATE 25...A FEW STORMS MAYBE COME SEVERE IN THE AFTERNOON OR EVENING. SEVERE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...AND HAIL UP TO GOLF BALL SIZE. ISOLATED DIURNAL THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE REGION THURSDAY THROUGH MONDAY. THUNDERSTORMS WILL BE MAINLY TIED TO THE HIGHER TERRAIN...AND THE MAIN THREATS FROM THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. 44/44
In the hours before
Special weather statement, Aug 16, 6:10 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 610 PM MDT TUE AUG 16 2011 COZ086-089-093-095-097-170045- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WESTERN KIOWA COUNTY- 610 PM MDT TUE AUG 16 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... CROWLEY COUNTY IN SOUTHEAST COLORADO... WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHERN OTERO COUNTY IN SOUTHEAST COLORADO... EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN OUTFLOW BOUNDARY PRODUCING GUSTY WINDS EXTENDING FROM NORTHWESTERN KIOWA COUNTY TO EAST CENTRAL PUEBLO COUNTY. WIND GUSTS OF 40 TO 50 MPH WILL OCCUR ALONG AND BEHIND THIS BOUNDARY. THE BOUNDARY WAS MOVING TOWARD THE EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... SUGAR CITY. CHERAW. ARLINGTON. LAS ANIMAS. HASWELL. WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 16, 6:52 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 652 PM MDT TUE AUG 16 2011 COZ086-089-093-170115- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 652 PM MDT TUE AUG 16 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN CROWLEY COUNTY IN SOUTHEAST COLORADO... NORTHERN OTERO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...LA JUNTA. SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FOWLER...OR 27 MILES WEST OF LA JUNTA... WHICH WAS MOVING TOWARD THE EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... CROWLEY. MANZANOLA. ORDWAY. TIMPAS. SWINK. SUGAR CITY. ROCKY FORD. LA JUNTA. CHERAW. WINDS OF 45 TO 55 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 16, 7:13 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 713 PM MDT TUE AUG 16 2011 COZ086-089-093-095-097-170145- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WESTERN KIOWA COUNTY- 713 PM MDT TUE AUG 16 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... EXTREME SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... OTERO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...LA JUNTA. SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SWINK...OR NEAR LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... LA JUNTA. LAS ANIMAS. FORT LYON. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 16, 7:15 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 715 PM MDT TUE AUG 16 2011 COZ087-088-094-170145- EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 715 PM MDT TUE AUG 16 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES EAST OF WALSENBURG...OR 36 MILES NORTH OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... TYRONE. THATCHER. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 16, 7:41 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 741 PM MDT TUE AUG 16 2011 COZ089-093-095>098-170215- CROWLEY COUNTY-EASTERN KIOWA COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 741 PM MDT TUE AUG 16 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN BENT COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO... AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF ARLINGTON...OR 29 MILES NORTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. A STRONG OUTFLOW BOUNDARY EXTENDED OUT AHEAD OF THIS STORM AND WAS LOCATED ACROSS CENTRAL KIOWA AND NORTHWESTERN BENT COUNTIES. THIS BOUNDARY WILL CONTINUE TO MOVE TO THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... LAS ANIMAS. FORT LYON. WILEY. QUEENS RESERVOIR. NEEGRONDA RESERVOIR. MCCLAVE. JOHN MARTIN RESERVOIR. HASTY. CADDOA. WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 16, 7:58 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 758 PM MDT TUE AUG 16 2011 COZ086>088-093-094-170230- EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 758 PM MDT TUE AUG 16 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF TYRONE...OR 29 MILES NORTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... DELHI. TYRONE. THATCHER. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:23 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 33 min |
| Aug 17, 5:26 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 64 min |
| Aug 17, 5:56 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 64 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.